Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online
Ask a Urologist   »  

On nitrofurantoin for UTI. Noticed change in urine color. What's wrong?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
I am suffering form UTI and have been prescribed nitrofurantoin 100mg.I have noticed a change in the colour of urine to bright yellow colour..really freaky yellow.I have heard nitofurantoin is supposed to make it dark yellow\brown.It some thing wrong?I am also taking flavoxate XXXXXXX 200mg.
Posted Sat, 5 Jan 2013 in Urinary and Bladder Problems
Answered by Dr. Akhilesh Dubey 41 minutes later

Thanks for sharing your concern.

It is correct that when nitrofurantoin is taken, it changes the colour of urine to brown and it is harmless. Common possibilities are if you are taking any B- Complex, it may be cause for yellow colour.
In Jaundice yellow colour may be there.

Take plenty of water which will help even in UTI.

Let me know if Culture and sensitivity was done or not.

Hope this information helps, if you have any other query please feel free to ask me.

Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor